Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/115762
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Change in vision after retinal pigment epithelium tear following the use of anti-VEGF therapy for age-related macular degeneration
Author: Durkin, S.
Farmer, L.
Kulasekara, S.
Gilhotra, J.
Citation: Graefe's Archive for Clinical and Experimental Ophthalmology, 2016; 254(1):1-6
Publisher: Springer
Issue Date: 2016
ISSN: 0721-832X
1435-702X
Statement of
Responsibility: 
Shane R. Durkin, Lachlan D. M. Farmer, Susith Kulasekara, Jagjit Gilhotra
Abstract: Purpose: We investigated visual acuity outcomes and their associations in the setting of retinal pigment epithelium tear (RPET) following the use of anti-vascular endothelial growth factor (anti-VEGF) agents. Methods: This retrospective review included all patients treated for neovascular age-related macular degeneration (AMD) with an anti-VEGF agent who subsequently developed an RPET. All patients who developed an RPET were identified and outcome measures data were recorded and analysed. The main outcome measures were best corrected visual acuity (BCVA) and spectral domain optical coherence tomography characteristics. Results: Among the 14 participants identified, a subfoveal RPET was associated with the loss of one or more lines of vision from baseline (p = 0.03). There was no association between the size of the RPET and BCVA at the time of the RPET or final BCVA. The development of a disciform scar was associated both with a BCVA at the time of the RPET of < 6/24 (p = 0.02) and a final BCVA of < 6/24 (p = 0.02). Ongoing treatment with an anti-VEGF agent following an RPET saw five patients (35.7 %) have an improvement in their BCVA and all patients maintained their BCVA following the RPET with ongoing anti-VEGF treatment. Conclusions: Visual decline following an RPET is associated with subfoveal location of the RPET (p = 0.03) and later development of a disciform scar. These data also suggest that the ongoing use of an anti-VEGF agent may stabilise vision in some patients following an RPET and for some patients there may be an improvement in visual acuity despite the RPET, depending on its location.
Keywords: Bevacizumab; Ranibizumab; retinal pigment epithelium; rip; tear; visual acuity
Rights: © Springer-Verlag Berlin Heidelberg 2015
RMID: 0030025038
DOI: 10.1007/s00417-015-2978-2
Appears in Collections:Opthalmology & Visual Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.